Illinois, 2007

Tornado in Illinois, May 25, 2007

May 25, 2007 · NWS ILX · 1 event in 1 county or zone

Thunderstorms fired along a nearly stationary frontal boundary during peak afternoon heating. One of these storms produced a tornado.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

Thunderstorms fired along a nearly stationary frontal boundary during peak afternoon heating. One of these storms produced a tornado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 25, 1:50 PM CST, 3 minutes earlier.

Area forecast discussion, May 25, 1:50 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
250 PM CDT FRI MAY 25 2007

.DISCUSSION...
ISSUED 249 PM CDT FRI MAY 25 2007

LATEST SURFACE ANALYSIS HAD A NEARLY STATIONARY FRONTAL BOUNDARY
ACROSS SOUTHERN ILLINOIS FROM JUST SOUTH OF ST LOUIS MO TO THE
VICINITY OF DANVILLE. FRONT IS REALLY NOT TO HARD TO FIND AT THE
MOMENT WITH THE CONVECTION FIRING ALONG IT. THIS FRONT WILL BE THE
PRIMARY FOCUS FOR SHOWERS/STORMS THROUGH SATURDAY...WITH ANOTHER
FRONT THAT WILL BE DROPPING OUT OF THE PLAINS A FOCUS FOR STORMS
SATURDAY NIGHT INTO MONDAY. PRIMARY FORECAST CONCERN IS TRYING TO
PINPOINT LOCATION/TIMING OF SHOWERS/STORMS OVER NEXT FEW DAYS IN A
VERY UNSETTLED PATTERN.

12Z MODELS IN GOOD OVERALL AGREEMENT...AND I HAVE NO MAJOR FAVORITE.
GUIDANCE TEMPERATURES CLOSE AND REASONABLE AS WELL...THOUGH THE
ULTIMATE FRONTAL POSITIONS OVER THE NEXT FEW DAYS AS WELL AS CLOUD
COVER WILL MAKE THE TEMPERATURE FORECAST TRICKY.

SHORT TERM...TONIGHT THROUGH MONDAY...SCATTERED CONVECTION WILL
CONTINUE TO FIRE ALONG THE FRONT INTO THE EVENING...THOUGH COVERAGE
SHOULD DIMINISH WITH THE LOSS OF DIURNAL HEATING. WEAK WAVE
LIFTING OUT OF THE SOUTHERN PLAINS AS WELL AS MORE VIGOROUS WAVE
PUSHING INTO THE NORTHERN PLAINS WILL BEGIN TO LIFT THE SOUTHERN
ILLINOIS FRONT BACK NORTH AS A WARM FRONT TONIGHT INTO SATURDAY.
NOT TOO MUCH IN TERMS OF UPPER FORCING EXPECTED OVER FORECAST AREA
THROUGH SATURDAY WHICH SHOULD TEND TO KEEP SHOWER/STORM COVERAGE
PRETTY SCATTERED. ALSO...THE MODELS ALSO CONTINUE TO BE TOO MOIST
IN THE LOW LEVELS AND PRODUCE UNREALISTICALLY HIGH INSTABILITY
VALUES. BETTER SHEAR IS FORECAST OVER WISCONSIN AND NORTHERN
ILLINOIS ASSOCIATED WITH THE NORTHERN PLAINS WAVE AND WILL
COINCIDE WITH THE BEST SEVERE WEATHER THREAT THROUGH SATURDAY.

AS THE NORTHERN PLAINS WAVE LIFTS INTO THE GREAT LAKES AND EASTERN
CANADA SATURDAY NIGHT INTO SUNDAY...THE TRAILING COLD FRONT WITH
THE ASSOCIATED SURFACE LOW WILL PUSH THROUGH THE REGION. THIS
FRONTAL APPROACH/PASSAGE WILL ENHANCE THE THREAT OF SHOWER/STORMS
ONCE AGAIN ACROSS FORECAST AREA...ESPECIALLY ON SUNDAY.

AS HAS BEEN THE CASE LATELY...THIS SECOND FRONT WILL STALL IN THE
VICINITY OF THE FORECAST AREA SUNDAY NIGHT AND MONDAY. THIS WILL
CONTINUE AT LEAST A LOW CHANCE OF SHOWERS/STORMS THROUGH MEMORIAL
DAY.

LONG TERM...MONDAY NIGHT THROUGH FRIDAY...MODELS/ENSEMBLES CONTINUE
TO SHOW SOME SPREAD...THOUGH THE FLAVOR REMAINS SIMILAR TO
YESTERDAY. AFTER A BREAK IN THE PRECIPITATION RISK TUESDAY...THE
NEXT WAVE/FRONT IS EXPECTED TO PUSH INTO THE REGION BY MIDWEEK.
HAVE CONTINUED WITH THE MAIN CHANCE OF SHOWERS/STORMS ON
WEDNESDAY...THOUGH THE MODELS ARE STARTING TO TREND A BIT SLOWER.
ONCE THIS SYSTEM PASSES BY TO OUR EAST...COOLER TEMPERATURES ARE
EXPECTED TO BUILD IN AS DEEPER TROFFING STARTS TO BECOME
ESTABLISHED OVER EASTERN NORTH AMERICA.

BAK
&&

.AVIATION...
ISSUED 1256 PM CDT FRI MAY 25 2007
CEILING HEIGHTS ARE THE MAIN ISSUE AVIATION-WISE... ESPECIALLY IN
THE LONGER TERM. MVFR TO IFR CIGS ARE GENERALLY CONFINED TO A THIN
BAND JUST ON THE COOL SIDE OF THE STALLED OUT FRONT... MOST
PROBLEMATIC AT KBMI DOWN TO KSPI AT THE MOMENT. KCMI AND KDEC
HAVE BEEN...AND LIKELY WILL CONTINUE TO BE TOUCH AND GO WITH THE
LOWER CEILINGS THROUGH THE AFTERNOON AS CONVECTION DEVELOPS IN THE
WARM SECTOR. VFR CONDITIONS SHOULD PREVAIL AT KPIA THROUGH THE
REMAINDER OF THE AFTERNOON. THUNDERSTORMS HOWEVER... WILL REMAIN
ON THE WARM SIDE OF THE FRONT... AND DO NOT APPEAR LIKELY TO
AFFECT ANY OF OUR TERMINALS.

FRONTAL BOUNDARY WILL SLOWLY LIFT NORTHWARD TONIGHT... AND LOW
LEVEL JET WILL INCREASE AS WELL... RESULTING IN BROAD AREA OF
ISENTROPIC LIFT SUGGESTING SCATTERED SHOWERS CONTINUING ACROSS THE
AREA. CEILINGS WILL BE HIGHLY VARIABLE... GENERALLY VFR TO MVFR...
BUT LOCALIZED AREAS OF IFR LIKELY... ESPECIALLY NEAR THE BOUNDARY
ITSELF.

HARDIMAN
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 25, 11:01 AM CST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1201 PM CDT FRI MAY 25 2007

ILZ027>031-036>038-040>051-053-261100-
CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-VERMILION-WOODFORD-
1201 PM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE ONGOING THIS
MORNING ACROSS PARTS OF CENTRAL AND EAST CENTRAL ILLINOIS. LATER
THIS AFTERNOON AS A FRONTAL BOUNDARY STARTS TO EDGE NORTH ACROSS
CENTRAL ILLINOIS...THERE WILL BE A CHANCE FOR ADDITIONAL SHOWERS
AND ISOLATED THUNDERSTORMS. NO SEVERE WEATHER IS ANTICIPATED WITH
ANY STORMS THAT DEVELOP THIS MORNING AND AGAIN LATER THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UPPER LEVEL DISTURBANCE AND ANOTHER COLD FRONT WILL MOVE ACROSS
THE PLAINS AND EVENTUALLY INTO THE MIDWEST LATER ON SATURDAY INTO
SATURDAY NIGHT. THIS WILL BRING A BETTER CHANCE FOR MORE ORGANIZED
THUNDERSTORMS TO THE REGION. SOME OF THESE STORMS WILL HAVE THE
POTENTIAL TO BECOME SEVERE DURING THE LATE AFTERNOON AND EVENING
HOURS.

SUNDAY THROUGH MEMORIAL DAY THERE WILL BE A CONTINUING CHANCE FOR
THUNDERSTORMS ACROSS THE AREA AS A FRONTAL BOUNDARY PUSHES THROUGH
THE MIDWEST. AT THIS POINT...THE THREAT FOR ANY ORGANIZED SEVERE
WEATHER ACROSS CENTRAL OR EAST CENTRAL ILLINOIS APPEARS TO BE LOW.
ANOTHER COLD FRONT WILL TRACK ACROSS THE MIDWEST ON WEDNESDAY
BRINGING THE THREAT FOR MORE THUNDERSTORMS TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ052-054>057-061>063-066>068-071>073-261100-
CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
1201 PM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE ONGOING THIS
MORNING ACROSS PARTS OF CENTRAL...EAST CENTRAL AND SOUTHEAST
ILLINOIS. LATER THIS AFTERNOON AS A STALLED FRONTAL BOUNDARY JUST
NORTH OF INTERSTATE 70 BEGINS TO EDGE SLOWLY NORTHWARD...THERE
WILL BE A CHANCE FOR ADDITIONAL THUNDERSTORMS. NO SEVERE WEATHER
IS ANTICIPATED WITH ANY STORMS THIS MORNING AND AGAIN LATER THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UPPER LEVEL DISTURBANCE AND ANOTHER COLD FRONT WILL MOVE ACROSS
THE PLAINS AND EVENTUALLY INTO THE MIDWEST LATER ON SATURDAY INTO
SATURDAY NIGHT. WITH THE STRONGER WIND FIELDS EXPECTED TO REMAIN
NORTH OF THE AREA DURING THIS TIME FRAME...IT APPEARS THE BETTER
THREAT FOR ORGANIZED SEVERE WEATHER WILL REMAIN NORTH OF INTERSTATE
72 SATURDAY AFTERNOON AND EVENING.

SUNDAY THROUGH MEMORIAL DAY THERE WILL BE A CHANCE FOR THUNDERSTORMS
ACROSS THE AREA AS A FRONTAL BOUNDARY PUSHES THROUGH THE MIDWEST.
AT THIS POINT...THE THREAT FOR ANY ORGANIZED SEVERE WEATHER ACROSS
EAST CENTRAL OR SOUTHEAST ILLINOIS APPEARS TO BE LOW. ANOTHER
COLD FRONT WILL TRACK ACROSS THE MIDWEST ON WEDNESDAY BRINGING THE
THREAT FOR MORE THUNDERSTORMS TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HARDIMAN/SMITH

The radar

The Evansville,IN radar (KVWX), 126 km away, was scanning. The volume nearest the first event began at 19:51 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Clark

When
May 25, 1:53 PM CST to 2:03 PM CST
Where
Clark County, 5 mi N of Casey to 5 mi NW of Martinsville
Rating
EF0
Path length
2.5 mi
Path width
30 yd
Reported by
Trained Spotter
Coordinates
39.372, -87.980

The tornado touched down and remained in open fields. No damage or injuries were reported.|

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2007Every state in 2007This day in weather historyThe tornado archive for Illinois, 2007Warnings in Illinois, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25901.